U.S. doctors online nowAsk doctors free
Dix Hills, NY
A 22-year-old female asked:

how can i help stomach ache/pain from antibiotic usage? i've taken cvs brand probiotics, but no relief. can i take tums/pepto? any other suggestions?

1 doctor answer2 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 53 years experience
It depends...: ...a lot on the particular antibitoic(s) you are taking. Some can be taken with food or antacids to reduced stomach upset, but there are a few for which antacids may reduce absorption and effectiveness. Also, severe pain or diarrhea could mean a serious side effect that needs treatment. Contact the doctor or clinic where the antibiotic was prescribed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jan 30, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.